Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Allergic to morphine, codeine and hydrocodone. Stopped lexapro as it causes sweating and nausea. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I am allergic to the following medications and wonder if there are common ingredients that might be common to all:
Recently I had to quit taking Lexapro because it started causing profuse sweating, mental confusion, agitation, and nausea
Posted Sun, 17 Nov 2013 in Medicines and Side Effects
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer:
Details are below

Detailed Answer:'

Thanks for your query.

There is a need to change the combination of medicines. First four drugs are from the same group of pain killer drugs, and you should take only one out of it. Tegretol is for Neuralgia, and Laxapro is an antidepressant.

Morphine, Vicodine, codeine and hydrocodone belong to same group of medicines. These medicines are Narcotic pain killers. You must take only one out of it for pain relief due to your chronic disc lesions. all these three medicines ( Pain killer, tegretol and Laxapro interact with each others. Codeine with Laxapro increases its side effects. That is the reason you have felt those side effects, and you had to stop the Laxapro. Again, laxapro reduces the effectiveness of codeine, so your pain might not be effectively reduce.

There are several other medicines are available which might work well for you. Steroids in correct dosage will help you for osteoarthritis and neuralgia. Duloxetine may also be a good option for you. It could help you with all your symptoms. I advise you to go to your Doctor, and discuss with him or her about the side effects, you are experiencing . I am sure your Doctor will be able to assist you with the better drugs. If you have any further query, please do not hesitate.

Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: Allergic to morphine, codeine and hydrocodone. Stopped lexapro as it causes sweating and nausea. Any suggestion? 16 hours later
I don't take all these meds at once. I have taken them prior and post surgery except for Lexapro and had a bad reaction.
Answered by Dr. Haseena Hamdani 4 hours later
Brief Answer:
May be you are not tolerant to these medicines. If taken under proper supervision, we can avoid few side effects

Detailed Answer:

Actually all above medicines have common side effects. All above medicines work partially in same way. These medicines, we should start under constant supervision, and with smaller doses and then increase the dose accordingly. I do not think that you are allergic, but we can say that you are intolerant to Laxapro and other medicines. Laxapro takes one or two weeks to starts its effects on depression and it takes four weeks to see its benefit on your health. I hope you stopped taking this medication after consulting your Doctor, and slowly withdrew it. Anyhow, there are several new drugs are available, which has fewer side effects, more tolerability and with promising benefits.
I hope, I have answered your query, but still you have any question, you may ask. I would appreciate if you tell me your query clearly and give me relevant details.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor